Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 79, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Jun 26, 2025, 8:47 PM CDT for Iowa County, Sauk County, Wisconsin. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2025, 8:47 PM CDT (01:47 UTC)
- Expired
- Jun 26, 2025, 9:45 PM CDT
- In force
- 58 min
- Issued by
- NWS Milwaukee, WI
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Iowa County, WI, Sauk County, WI
The radar
The Milwaukee radar (KMKX), 116 km from the middle of the area, began a volume at 01:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 1.8 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 574 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 1646 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted.
182
WUUS53 KMKX 270147
SVRMKX
WIC049-111-270245-
/O.NEW.KMKX.SV.W.0079.250627T0147Z-250627T0245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Milwaukee/Sullivan WI
847 PM CDT Thu Jun 26 2025
The National Weather Service in Milwaukee/Sullivan has issued a
* Severe Thunderstorm Warning for...
Central Iowa County in south central Wisconsin...
Sauk County in south central Wisconsin...
* Until 945 PM CDT.
* At 847 PM CDT, severe thunderstorms were located along a line
extending from 12 miles southeast of Richland Center to near Spring
Green to near Dodgeville, moving northeast at 35 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Baraboo, Dodgeville, Prairie Du Sac, Sauk City, Lake Wisconsin,
Spring Green, West Baraboo, Barneveld, Arena, Plain, Bluffview,
North Freedom, Ridgeway, Avoca, Cobb, Merrimac, Rock Springs,
Clyde, Loganville, and Governor Dodge St Park.
Other landmarks included are the following Locations Hyde's Mill and
The House on the Rock.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4321 9035 4317 9019 4336 9019 4358 8974
4357 8972 4356 8961 4338 8960 4336 8967
4331 8973 4327 8972 4324 8981 4321 8984
4297 8984 4294 9036
TIME...MOT...LOC 0147Z 235DEG 30KT 4326 9016 4313 9017 4299 9018
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.88 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
PATTERSON1 follow-up statement
774
WWUS53 KMKX 270216
SVSMKX
Severe Weather Statement
National Weather Service Milwaukee/Sullivan WI
916 PM CDT Thu Jun 26 2025
WIC049-111-270245-
/O.CON.KMKX.SV.W.0079.000000T0000Z-250627T0245Z/
Iowa WI-Sauk WI-
916 PM CDT Thu Jun 26 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR NORTHEASTERN IOWA AND EASTERN SAUK COUNTIES...
At 915 PM CDT, severe thunderstorms were located along a line
extending from 9 miles southwest of West Baraboo to 9 miles northeast
of Spring Green to 7 miles southwest of Mazomanie, moving northeast
at 35 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Baraboo, Prairie Du Sac, Sauk City, Lake Wisconsin, Spring Green,
West Baraboo, Barneveld, Arena, Plain, Bluffview, North Freedom,
Ridgeway, Merrimac, Rock Springs, Loganville, Blue Mound St Park, and
Devils Lake St Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4318 9007 4342 9007 4353 8985 4356 8978
4356 8961 4338 8960 4336 8967 4331 8973
4327 8972 4324 8981 4321 8984 4297 8984
4296 9006
TIME...MOT...LOC 0215Z 235DEG 30KT 4339 8991 4326 8992 4312 8993
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.88 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
PATTERSONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 2:43 PM CDT, 6 hours 4 minutes earlier. Its key messages:
- Strong to severe thunderstorms are expected this afternoon and evening. Initial storms this afternoon will include a tornado threat, with strong winds becoming more likely with storms during the evening.
- Somewhat cooler and relatively quiet weather expected Friday and Saturday, before temperatures turn much warmer/more humid on Sunday.
- A cold front will bring temperatures back to around average for much of next week.
Area forecast discussion, Jun 26, 2:43 PM CDT, 6 hours 4 minutes before
Area Forecast Discussion National Weather Service Milwaukee/Sullivan WI 243 PM CDT Thu Jun 26 2025 .KEY MESSAGES... - Strong to severe thunderstorms are expected this afternoon and evening. Initial storms this afternoon will include a tornado threat, with strong winds becoming more likely with storms during the evening. - Somewhat cooler and relatively quiet weather expected Friday and Saturday, before temperatures turn much warmer/more humid on Sunday. - A cold front will bring temperatures back to around average for much of next week. && .SHORT TERM... Issued 243 PM CDT Thu Jun 26 2025 Rest of this Afternoon through Tomorrow: Main focus for this afternoon and evening will be severe weather potential. As of 2 PM, a warm front stretched across south central Wisconsin, generally just north of the I-94/US 18 corridor, curving back southeastward near Lake Michigan. As low pressure along the Iowa/Minnesota state line moves east- northeastward, this warm front will continue to slowly move northward. Convection should expand along the warm front this afternoon, though the spatial extent is still in question given the relatively weak lift. That said, anything that becomes rooted in the boundary layer will have a very unstable airmass to work with, with MLCAPE in excess of 2000 J/KG. There is also a substantial amount of low level CAPE, with 0-3 KM values between 100 and 200 J/KG. While Low level shear isn't terribly impressive, the strong low level instability and localized increase in helicity associated with the warm front may be sufficient for a tornado threat with this afternoon's convection, along with a few strong wind gusts. Weak mid level lapse rates and high freezing levels suggest that while a few instances of severe hail are possible, it should not be widespread. Later this evening focus will then shift to a line of storms moving in from the west. These will be more likely to contain damaging wind gusts compared to the afternoon convection, along with a somewhat lower tornado threat. Any eastward surges in the line, especially if collocated with the warm front or an outflow boundary, will still pose a risk for QLCS circulations, however. Storms will gradually weaken with eastward extent this evening, with the severe weather risk expected to largely dissipate by midnight. A few showers may linger into Friday morning, but otherwise most of the day on Friday should be dry. Highs tomorrow will be cooler, with upper 70s to around 80 expected. Winds will turn more northwesterly by afternoon helping to usher some lower dewpoints into the region as well. Boxell && .LONG TERM... Issued 243 PM CDT Thu Jun 26 2025 Tomorrow Night through Thursday: High pressure will sink south into the region late tomorrow night, setting the stage for what should be a fairly pleasant Saturday. Highs Saturday will range from the low to mid 80s, warmest southwest of Madison, with dewpoints in the low to mid 60s. A few showers or thunderstorms will be possible on Saturday near the state line, as a shortwave ripples through. Thunderstorm chances then increase area-wide late Saturday night and especially Sunday as a cold front sharpens to the northwest. This looks to pass through the area Sunday night, with an associated increase in PoPs through the afternoon and evening hours Sunday. Ahead of the front, a very warm and humid day is expected, with highs Sunday around 90. A Heat Advisory may eventually be needed for parts of the area, as heat indices will top out around 100. A few days of northwest flow will bring highs back to more average values, with highs in the low to mid 80s, and overnight lows in the low 60s. Dewpoints are also looking more tolerable, with values in the low to mid 60s most days. Boxell && .AVIATION... Issued 243 PM CDT Thu Jun 26 2025 Convection is starting to develop across the area this afternoon, with scattered thunderstorms expected through the afternoon hours. Later this evening, additional storms will arrive from the west, likely in the form of a line or broken line. Strong winds will be possible with both this afternoon and evening's storms, along with reduced visibility and ceilings. Convection will persist into this evening, but will gradually weaken over time. Showers and low ceilings may persist into early Friday morning, before more quiet weather arrives for the day Friday. Boxell && .MARINE... Issued 243 PM CDT Thu Jun 26 2025 Low pressure of 29.8 inches will move across the Iowa and Minnesota border today, reaching Wisconsin tonight. A stationary front will stay parked over the southern end of the lake into this evening with southerly winds south of the boundary and north to northeast winds north of the boundary. As the surface low approaches tonight, winds will come around to southwesterly over the whole lake and thunderstorms are expected over much of the open waters. The low is then expected to pass early Friday morning, dragging a cold front over the lake. Winds will become westerly and northwesterly early Friday, becoming northerly Friday night as high pressure of 30.0 inches moves through the area. Winds return to a southeasterly to southerly direction Sunday as the high moves east of the region. Boxell && .MKX WATCHES/WARNINGS/ADVISORIES... WI...None. LM...None. && Visit us at weather.gov/milwaukee Follow us on Facebook, Twitter, and YouTube at: www.facebook.com/NWSMilwaukee www.twitter.com/NWSMilwaukee www.youtube.com/NWSMilwaukee
Hazardous weather outlook, Jun 26, 2:22 PM CDT, 6 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 222 PM CDT Thu Jun 26 2025 WIZ046-047-051-052-056>060-062>072-271930- Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 222 PM CDT Thu Jun 26 2025 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...Tonight Scattered strong to severe thunderstorms are expected this afternoon and evening. Storms will be capable of producing gusty winds and a few tornadoes. Localized flooding remains possible where multiple storms move over the same locations. .DAYS TWO THROUGH SEVEN...Friday through Thursday Additional thunderstorms are possible Sunday and Monday. Heat indices will be around 100 degrees on Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening. Any reports are appreciated. LMZ643>646-271930- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 222 PM CDT Thu Jun 26 2025 This Hazardous Weather Outlook is for the nearshore waters from Sheboygan Wisconsin to Winthrop Harbor Illinois. .DAY ONE...Tonight Scattered strong to severe thunderstorms are expected this afternoon and evening. .DAYS TWO THROUGH SEVEN...Friday through Thursday Additional storms are possible Sunday and Monday. LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-271930- Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 222 PM CDT Thu Jun 26 2025 This Hazardous Weather Outlook is for the open waters of Lake Michigan. .DAY ONE...Tonight Scattered strong to severe thunderstorms are expected this afternoon and evening. .DAYS TWO THROUGH SEVEN...Friday through Thursday Additional thunderstorms possible Sunday into Monday. www.weather.gov/mkx
In the hours before
Special weather statement, Jun 26, 3:04 PM CDT, 5 hours 43 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
304 PM CDT Thu Jun 26 2025
WIZ058-059-262045-
Dodge WI-Washington WI-
304 PM CDT Thu Jun 26 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN WASHINGTON AND
SOUTHEASTERN DODGE COUNTIES THROUGH 345 PM CDT...
At 304 PM CDT, Doppler radar was tracking a strong thunderstorm near
Iron Ridge, or near Hartford, moving east at 10 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Hartford, Iron Ridge, Rubicon, Woodland, Neosho, and Saint Lawrence.
This includes Interstate 41 between mile markers 70 and 72.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4328 8856 4340 8853 4342 8831 4325 8831
TIME...MOT...LOC 2004Z 257DEG 10KT 4333 8849
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
SHEPPARDLocal storm report, Jun 26, 4:41 PM CDT, 4 hours 6 minutes before
Preliminary Local Storm Report
National Weather Service Milwaukee/Sullivan WI
441 PM CDT Thu Jun 26 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM Funnel Cloud 2 E Neosho 43.31N 88.48W
06/26/2025 Dodge WI Public
Funnel cloud spotted looking south of
highway 60 just west of Hartford. Picture
provided.
&&
MGSpecial weather statement, Jun 26, 6:00 PM CDT, 2 hours 47 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
600 PM CDT Thu Jun 26 2025
WIZ070-262330-
Walworth WI-
600 PM CDT Thu Jun 26 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN WALWORTH COUNTY
THROUGH 630 PM CDT...
At 600 PM CDT, Doppler radar was tracking a strong thunderstorm near
Delavan, moving northeast at 20 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Whitewater, Elkhorn, La Grange, Abells Corners, Tibbets, Troy Center,
and Millard.
This includes U.S. Highway 12 near mile marker 320.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4270 8873 4284 8870 4284 8841 4265 8857
TIME...MOT...LOC 2300Z 213DEG 17KT 4270 8866
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
SHEPPARDSpecial weather statement, Jun 26, 7:31 PM CDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
731 PM CDT Thu Jun 26 2025
WIZ072-270130-
Kenosha WI-
731 PM CDT Thu Jun 26 2025
...STRONG THUNDERSTORMS WILL IMPACT KENOSHA COUNTY THROUGH 830 PM
CDT...
At 730 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms over Long Lake, or over Fox Lake, moving northeast at
25 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Kenosha, Pleasant Prairie, Paddock Lake, Camp Lake, Winthrop Harbor,
Twin Lakes, Wheatland, Genoa City, Silver Lake, Powers Lake, Salem,
Bristol, Paris, Brighton, Somers, Bassett, New Munster, and Slades
Corners.
This includes Interstate 41/94 between mile markers 338 and 349.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4250 8831 4261 8830 4261 8819 4267 8818
4267 8787 4266 8781 4261 8782 4259 8781
4252 8781 4249 8780
TIME...MOT...LOC 0030Z 208DEG 23KT 4241 8814
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
SHEPPARDThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 7:31 PM CDT | Special Weather Statement | MKX | Kenosha | 59 min |
| Jun 26, 8:21 PM CDT | Severe Thunderstorm Warning | MKX | Iowa, Lafayette | 54 min |
| Jun 26, 9:06 PM CDT | Severe Thunderstorm Warning | MKX | Dane | 39 min |
| Jun 26, 9:26 PM CDT | Special Weather Statement | MKX | Columbia | 34 min |
| Jun 26, 9:57 PM CDT | Special Weather Statement | MKX | Waukesha | 33 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.